Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Grand Junction, CO

April 1, 20118 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at Apr 1, 2011, 3:08 PM MDT for 8 counties in Colorado. It took effect at Apr 2, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2011, 3:08 PM MDT (21:08 UTC)
In effect from
Apr 2, 2011, 12:00 PM MDT
Expired
Apr 2, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, Eagle County, CO, Garfield County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Pitkin County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2011-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2011-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3078 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

087 
WWUS85 KGJT 012108
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
308 PM MDT FRI APR 1 2011

...RED FLAG WARNING FOR THE WEST CENTRAL AND SOUTHWEST COLORADO
FIRE ZONES 203...205 AND 207 FOR LOW HUMIDITY AND GUSTY WINDS
SATURDAY AFTERNOON THROUGH SATURDAY EVENING...

.NEAR RECORD WARMTH AND STRENGTHENING SOUTHWEST WINDS ARE EXPECTED
ON SATURDAY AHEAD OF AN APPROACHING STORM. DEEP MIXING WILL
RESULT IN GUSTY WINDS SATURDAY AFTERNOON...AND THE ABOVE NORMAL
WARMTH AND DRY AIR WILL RESULT IN LOW AFTERNOON HUMIDITIES.
HUMIDITY WILL RECOVER SOMEWHAT SATURDAY NIGHT...BUT WINDS COULD
PERSIST UNTIL SUNDAY MORNING.

COZ205-021200-
/O.UPG.KGJT.FW.A.0003.110402T1800Z-110403T0200Z/
/O.NEW.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
MONTROSE FORECAST AREA-
308 PM MDT FRI APR 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR THE WEST CENTRAL FIRE WEATHER 
ZONE 205 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN WEST CENTRAL COLORADO...FIRE WEATHER ZONE 205
  BELOW 7000 FEET...MAINLY FOR THE WESTERN HALF OF THE ZONE.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS OF
  30 TO 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS.

* HUMIDITY...DROPPING TO 11 TO 16 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL BURNS AND
  PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND OUTPACE ATTEMPTS
  AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ207-021200-
/O.UPG.KGJT.FW.A.0003.110402T1800Z-110403T0200Z/
/O.NEW.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
DURANGO FORECAST AREA-
308 PM MDT FRI APR 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR THE SOUTHWEST COLORADO FIRE WEATHER 
ZONE 207 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207
  BELOW 7500 FEET AND MAINLY WEST OF DURANGO.

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS OF 30 TO 35 MPH
  ARE POSSIBLE DURING THE AFTERNOON.

* HUMIDITY...DROPPING AS LOW AS 8 TO 13 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL BURNS AND
  PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND OUTPACE
  ATTEMPTS AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ203-021200-
/O.NEW.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
GRAND JUNCTION FORECAST AREA-
308 PM MDT FRI APR 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR
LOW HUMIDITY AND GUSTY WINDS FOR THE WEST CENTRAL COLORADO FIRE 
WEATHER ZONE 203 WESTERN VALLEYS...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY.

* AFFECTED AREA...IN WESTERN COLORADO...FIRE WEATHER ZONE
  203...MAINLY THE VALLEY BOTTOMS OF MESA COUNTY INCLUDING THE
  GRAND VALLEY.

* WIND...SOUTHWEST WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS OF
  30 TO 35 MPH DURING THE AFTERNOON.

* HUMIDITY...DROPPING TO 13 TO 16 PERCENT DURING THE AFTERNOON.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL BURNS AND
  PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND OUTPACE ATTEMPTS
  AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/GJT

JAD
3 follow-up statements
696 
WWUS85 KGJT 020939
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
339 AM MDT SAT APR 2 2011

...RED FLAG WARNING FOR THE WEST CENTRAL AND SOUTHWEST COLORADO
FIRE ZONES 203...205 AND 207 FOR LOW HUMIDITY AND GUSTY WINDS
TODAY THROUGH THIS EVENING...

.NEAR RECORD WARMTH AND STRENGTHENING SOUTHWEST WINDS ARE
EXPECTED TODAY AHEAD OF AN APPROACHING STORM. DEEP MIXING WILL RESULT
IN GUSTY WINDS THIS AFTERNOON...AND THE ABOVE NORMAL WARMTH AND
DRY AIR WILL RESULT IN LOW AFTERNOON HUMIDITIES. HUMIDITY WILL
RECOVER SOMEWHAT TONIGHT...BUT WINDS COULD PERSIST UNTIL SUNDAY
MORNING.

COZ203-022145-
/O.CON.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
GRAND JUNCTION FORECAST AREA-
339 AM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 203...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 203 AND
  SPECIFICALLY THE GRAND VALLEY.

* WIND...SOUTHWEST WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS OF
  30 TO 35 MPH DURING THE AFTERNOON.

* HUMIDITY...DROPPING TO 10 TO 15 PERCENT DURING THE AFTERNOON.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS 
  WILL CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL 
  BURNS AND PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND 
  OUTPACE ATTEMPTS AT CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ205-022145-
/O.CON.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
MONTROSE FORECAST AREA-
339 AM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 205...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 205 BELOW 7000 FEET.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS 
  OF 30 TO 35 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. 

* HUMIDITY...DROPPING TO 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS 
  WILL CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL 
  BURNS AND PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND 
  OUTPACE ATTEMPTS AT CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ207-022145-
/O.CON.KGJT.FW.W.0004.110402T1800Z-110403T0200Z/
DURANGO FORECAST AREA-
339 AM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 207...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 BELOW 7500 FEET.

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS OF 30 TO 35 
  MPH ARE POSSIBLE DURING THE AFTERNOON. 

* HUMIDITY...DROPPING AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS 
  WILL CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL 
  BURNS AND PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND 
  OUTPACE ATTEMPTS AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GJT
523 
WWUS85 KGJT 022103
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
303 PM MDT SAT APR 2 2011

...RED FLAG WARNING FOR THE WEST CENTRAL AND SOUTHWEST COLORADO
FIRE ZONES 203...205 AND 207 FOR LOW HUMIDITY AND GUSTY WINDS
TODAY THROUGH THIS EVENING...

.RECORD WARMTH AND STRENGTHENING SOUTHWEST WINDS WILL CONTINUE
THIS AFTERNOON AHEAD OF AN APPROACHING STORM. DEEP MIXING HAS RESULTED
IN GUSTY SURFACE WINDS WHILE THE ABOVE NORMAL WARMTH AND DRY AIR HAS
ALSO RESULTED IN LOW AFTERNOON HUMIDITIES. THE HUMIDITY WILL
RECOVER SOMEWHAT TONIGHT BUT WINDS COULD PERSIST UNTIL TOMORROW MORNING.

COZ203-030200-
/O.CON.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
GRAND JUNCTION FORECAST AREA-
303 PM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WIND...SOUTHWEST WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS OF
  30 TO 35 MPH.

* HUMIDITY...REMAINING BETWEEN 10 AND 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL BURNS AND
  PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND OUTPACE
  ATTEMPTS AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ205-030200-
/O.CON.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
MONTROSE FORECAST AREA-
303 PM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 20 MPH WITH GUSTS OF
  30 TO 35 MPH.

* HUMIDITY...REMAINING BETWEEN 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL BURNS AND
  PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND OUTPACE
  ATTEMPTS AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ207-030200-
/O.CON.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
DURANGO FORECAST AREA-
303 PM MDT SAT APR 2 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS OF 30 TO 35  
MPH ARE POSSIBLE DURING THE AFTERNOON.

* HUMIDITY...DROPPING AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS  
WILL CAUSE FIRE CONTROL PROBLEMS...INCLUDING AGRICULTURAL   BURNS
AND PRESCRIBED BURNS. SUCH FIRES WILL GROW QUICKLY AND   OUTPACE
ATTEMPTS AT CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
304 
WWUS85 KGJT 030153
RFWGJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
753 PM MDT SAT APR 2 2011

COZ203-030300-
/O.EXP.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
GRAND JUNCTION FORECAST AREA-
753 PM MDT SAT APR 2 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE 
LOWER ELEVATIONS OF WEST CENTRAL COLORADO FIRE ZONE 203... 

RELATIVE HUMIDITY VALUES WILL CONTINUE TO CLIMB BACK ABOVE 15
PERCENT THIS EVENING AS COOLER TEMPERATURES ARRIVE WITH SUNSET. IN
ADDITION...THE GUSTY SOUTHWEST WINDS WILL SLOWLY DECREASE THROUGH
THE THE REMAINDER OF THE EVENING. THEREFORE...THE RED FLAG WARNING
FOR THE LOWER ELEVATIONS OF WEST CENTRAL COLORADO WILL BE ALLOWED
TO EXPIRE AT 8 PM MDT THIS EVENING. 

$$

COZ205-030300-
/O.EXP.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
MONTROSE FORECAST AREA-
753 PM MDT SAT APR 2 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING 
FOR ELEVATIONS BELOW 7000 FEET IN FIRE WEATHER ZONE 205...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO CLIMB BACK ABOVE 15
PERCENT THIS EVENING AS COOLER TEMPERATURES ARRIVE WITH SUNSET.
IN ADDITION...THE GUSTY SOUTHWEST WINDS WILL SLOWLY DECREASE
THROUGH THE THE REMAINDER OF THE EVENING. THEREFORE...THE RED FLAG
WARNING FOR ELEVATIONS BELOW 7000 FEET IN COLORADO FIRE WEATHER
ZONE 205 WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS EVENING.

$$

COZ207-030300-
/O.EXP.KGJT.FW.W.0004.000000T0000Z-110403T0200Z/
DURANGO FORECAST AREA-
753 PM MDT SAT APR 2 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING
FOR ELEVATIONS BELOW 75000 FEET IN SOUTHWEST COLORADO FIRE
WEATHER ZONE 207...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO CLIMB BACK ABOVE 15
PERCENT THIS EVENING AS COOLER TEMPERATURES ARRIVE WITH SUNSET.
IN ADDITION...THE GUSTY SOUTHWEST WINDS WILL SLOWLY DECREASE
THROUGH THE THE REMAINDER OF THE EVENING. THEREFORE...THE RED FLAG
WARNING FOR ELEVATIONS BELOW 7500 FEET IN SOUTHWEST COLORADO FIRE
WEATHER ZONE 207 WILL BE ALLOWED TO EXPIRE AT 8 PM MDT THIS
EVENING.

$$


HTTP://WEATHER.GOV/GJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:42 PM MDT, 26 minutes earlier.

Area forecast discussion, Apr 1, 2:42 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT FRI APR 1 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY...

MODELS HAVE CONGEALED TOWARD A FASTER OPEN TROF MOVING OUT OF THE
PAC NW ON SATURDAY AND CROSSING THE GREAT BASIN AND ROCKIES SUNDAY
INTO EARLY MONDAY. THIS SHOULD BOOST CONFIDENCE BUT THERE ARE STILL
A LOT OF UNCERTAINTY IN THIS FORECAST PERIOD WITH THE LARGE SWING IN
MODELS SOLUTIONS FROM 24 HOURS AGO.
WATER VAPOR IMAGERY IS SHOWING THE SYSTEM EXPECTED TO BRING A BIG
CHANGE TO THE WEATHER THIS WEEKEND NOW MOVING THROUGH THE NORTHEAST
PACIFIC PUSHING MOISTURE AHEAD OF IT INTO THE PAC NW AND NORTHERN
ROCKIES. AS THIS SYSTEM MOVES INLAND ON SATURDAY...IT WILL FORCE AN
UPPER LEVEL RIDGE OVER AND EAST OF THE ROCKIES BRINGING IN A WARM AND
DRY SOUTHWEST FLOW TO WESTERN COLORADO...TEMPORARILY. GUIDANCE
CONTINUES TO WARM AND LOOKS LIKE MANY AREAS WILL REACH NEAR OR EXCEED
RECORD HIGHS WITH 79 EXPECTED AT GRAND JUNCTION...ONE DEGREE OVER THE
RECORD OF 78. THIS WARM WEATHER WILL BE ACCOMPANIED BY AN INCREASING
SOUTHWEST WIND WITH BREEZY TO WINDY CONDITIONS EXPECTED OVER THE
CWA...AND LEAD TO FIRE CONTROL PROBLEMS ACROSS THE LOWER
TERRAIN OF SOUTHWEST COLORADO...SEE THE FIRE DISCUSSION BELOW FOR
MORE DETAIL. SOME OF THE PACIFIC MOISTURE WILL LEAK INTO NORTHERN
COLORADO SATURDAY AFTERNOON AND WITH STRONG HEATING...THE INSTABILITY
MAY BE ENOUGH TO SPARK SOME LATE AFTERNOON THUNDERSTORMS WITH ENERGY
BEGINNING TO MOVE OUT OF THE WESTERN TROF INTO THE ROCKIES. WITH THE
OPEN AND FASTER TROF SOLN...CONDITIONS LOOK TO DETERIORATE QUICKLY
LATE SATURDAY NIGHT INTO THE EARLY HALF SUNDAY AS LARGE SCALE ASCENT
WILL BE INCREASING SIGNIFICANTLY OVER EASTERN UTAH AND WESTERN
COLORADO AHEAD OF THE MAIN TROF MOVING INTO THE GREAT BASIN. STRONG
MID LEVEL FRONTO IN THE DOWNSTREAM PORTION OF THE UPPER TROF WILL
COMBINE WITH DIVERGENCE ALOFT WITH THE CYCLONICALLY CURVED JET MOVING
OVERHEAD. THIS SHOULD WORK TO SATURATE THINGS FROM THE TOP DOWN
THROUGH SUNDAY MORNING. THE FINAL PIECE TO THE STRONG LIFT WILL BE
THE COLD FRONT LINKING UP WITH THE ASCENT ALOFT TO PRODUCE A CHANGE
OVER TO SNOWFALL...AND WHAT LOOKS LIKE SOME RAPID ACCUMULATION ALONG
AND JUST BEHIND THE FRONT. SOUNDINGS ACROSS THE NORTHERN VALLEYS SHOW
A DEEP SATURATED ISOTHERMAL LAYER NEAR THE FAVORED DENDRITIC LAYER
WHICH WOULD INDICATED SNOW FALL RATES OF AT LEAST AN INCH PER HOUR.
THIS FRONT WILL BE MOVING FAIRLY RAPIDLY...MAKING IT TO NEAR THE I-
170 CORRIDOR BY NOON...THEN INTO THE SOUTHERN CWA BY EARLY EVENING.
THINKING THIS MAY LEAD TO AT LEAST A BRIEF PERIOD OF HEAVY SNOWFALL
WITH THE FROPA...THEN BETTER OROGRAPHIC SNOWFALL PRODUCTION IN W/NW
FLOW BEHIND THE FRONT. WITH THIS STRONG CHANGE IN THE WEATHER HAVE
OPTED TO HOIST A WINTER STORM WATCH FOR THE NORTHERN AND CENTRAL
MOUNTAIN ZONES...AND THE NORTHERN VALLEYS. CONFIDENCE NOT THE HIGHEST
ON TOTAL SNOWFALL ACCUMULATIONS MAY BE LIMITED DUE TO RAPID FRONTAL
MOVEMENT...WARM TEMPS PRECEDING THE STORM AND TEMPS NEAR FREEZING ON
SUNDAY. THERE IS HIGHER CONFIDENCE HOWEVER THAT TEMPERATURES LOOK TO
BE SOME 15 TO 25 DEGREES COLDER ON SUNDAY WITH A DEFINITE RETURN TO
WINTER LIKE CONDITIONS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...

WIDESPREAD PRECIPITATION EXPECTED SUNDAY NIGHT AS THE UPPER TROUGH
AXIS MOVES OVERHEAD WITH LIFT TRANSITIONING FROM DYNAMIC TO
OROGRAPHIC. FAIRLY RAPID DRYING NOTED IN MODELS OCCURRING BY MONDAY
MORNING AS THE STORM SYSTEM EXITS TO THE EAST. BUT..LOW-LEVEL
MOISTURE SHOULD KEEP SOME CLOUDS AND A CHANCE OF SNOW BANKED UP
AGAINST THE MTNS IN AREAS FAVORABLE TO NW OROGRAPHIC FLOW AT LEAST
THROUGH MONDAY MORNING. FREEZING TEMPERATURES EXPECTED IN MOST AREAS
MONDAY MORNING AS WELL.

DRY WEATHER AND WARMING TEMPS ARE EXPECTED TUE UNDER BROAD
RIDGING BETWEEN STORMS. RIDGE BEGINS BREAKING WED AS THE NEXT STORM
REACHES THE PACIFIC NW WED NIGHT. GFS AND ECWMF KICK OUT A LEAD
WAVE ACROSS ERN UT/WRN CO ABOUT THU AS THE MAIN TROUGH MOVES INTO THE
FAR. TIMING AND SOUTHERN EXTENT OF THE UPPER LOW STILL IN QUESTION...
HOWEVER...SO REMAINED RATHER CONSERVATIVE WITH THE CHANCE OF PRECIP
FOR THU-FRI THOUGH DID TREND IT UP FROM THE WED.

&&

.AVIATION...

VFR CONDITIONS WILL BE IN PLACE ACROSS THE WESTERN COLORADO AND
NORTHEAST UTAH TERMINALS WITH ONLY HIGH CLOUDS EXPECTED TO MOVE OVER
THE REGION. THE MAIN CONCERN WILL BE LATER IN THE DAY ON SATURDAY AS
WINDS BEGIN TO INCREASE FROM THE SOUTHWEST AND COULD LEAD TO
TURBULENCE OVER THE MOUNTAINS AND AREAS OF LOW LEVEL WIND SHEAR IN
THE BETTER PROTECTED VALLEYS.

&&

.HYDROLOGY...

WARMING TEMPERATURES UNDER A RIDGE OF HIGH PRESSURE THROUGH SATURDAY
WILL INCREASE SNOW MELT. EXPECT FLOWS TO INCREASE IN RIVERS AND
STREAMS. LOWER ELEVATION WARM PRECIPITATION LATE SATURDAY AND
SATURDAY NIGHT COULD HELP ADD TO THE SNOW MELT FURTHER INCREASING
FLOWS. COLDER TEMPERATURES RETURN BY SUNDAY NIGHT.

&&

.FIRE WEATHER...

NEAR RECORD WARMTH COUPLED WITH PRE-FRONTAL GUSTY WINDS AND LOW
HUMIDITY LOOKS FAVORABLE FOR RED FLAG CONDITIONS ACROSS THE LOWER
ELEVATIONS OF SOUTHWEST COLORADO...ZONES 205 AND 207...ON SATURDAY.
THUS...WILL UPGRADE THE FIRE WATCH TO A RED FLAG WARNING FOR FIRE
ZONE 205 BELOW 7000 FT...AND ZONE 207 BELOW 7500 FT.  AFTER
COORDINATION WITH THE GRAND JCT LAND AGENCIES FIRE MGMT OFFICER...
ELECTED TO ALSO INCLUDE FIRE ZONE 203 IN IN THE RED FLAG WARNING
ALTHOUGH THE MAIN AREA OF CONCERN IN ZONE 203 IS JUST THE GRAND
VALLEY. WINDY CONDITIONS WILL OCCUR ACROSS NW CO ON SATURDAY...BUT
HUMIDITIES ARE EXPECTED TO REMAIN ABOVE CRITERIA THERE.  WINDY
CONDITIONS WILL LIKELY CONTINUE ACROSS THE ENTIRE AREA SATURDAY NIGHT
AHEAD OF THE COLD FRONT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...RED FLAG WARNING FROM NOON TO 8 PM MDT SATURDAY FOR ZONES 203-
     205-207.
     WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
     FOR ZONES 001>005-009-010-012-013.
UT...NONE.

SHORT TERM.....DP
LONG TERM......JAD
AVIATION.......DP
HYDROLOGY......AS/JAD
FIRE WEATHER...JAD
Hazardous weather outlook, Apr 1, 3:34 AM MDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
334 AM MDT FRI APR 1 2011

COZ001>014-017>023-UTZ022>025-027>029-021030-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
334 AM MDT FRI APR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A SIGNIFICANT STORM IS POSSIBLE SATURDAY NIGHT THROUGH MONDAY...
BRINGING WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN. A RAPID CHANGE
FROM MUCH WARMER THAN NORMAL CONDITIONS TO COOLER AND WINDY
CONDITIONS SUNDAY IS EXPECTED.

THE NEXT CHANCE FOR ANY SIGNIFICANT WEATHER IS WEDNESDAY NIGHT AND
THURSDAY WHEN ANOTHER PACIFIC STORM IS PROJECTED TO MOVE OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

MC/CJC

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:16 PM MDTWinter Storm WatchGJTDelta, Eagle, Garfield, Gunnison, Mesa, Moffat and 4 more13 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.